Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 6, 2016, 3:25 AM CST for 12 counties in Oklahoma. It took effect at Mar 6, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2016, 3:25 AM CST (09:25 UTC)
- In effect from
- Mar 6, 2016, 12:00 PM CST
- Expired
- Mar 6, 2016, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770 WWUS84 KTSA 060925 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 325 AM CST SUN MAR 6 2016 OKZ054-055-059-060-064>066-070100- /O.UPG.KTSA.FW.A.0007.160306T1800Z-160307T0100Z/ /O.NEW.KTSA.FW.W.0010.160306T1800Z-160307T0100Z/ OSAGE-WASHINGTON OK-PAWNEE-TULSA-CREEK-OKFUSKEE-OKMULGEE- 325 AM CST SUN MAR 6 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...PAWNEE... TULSA...CREEK...OKFUSKEE...AND OKMULGEE COUNTIES. * WIND...SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH. * HUMIDITY...MINIMUM VALUES NEAR 25 PERCENT. * TEMPERATURE...HIGHS IN THE LOW TO MID 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$ OKZ056>058-061-062-067-070100- /O.NEW.KTSA.FW.W.0010.160306T1800Z-160307T0100Z/ NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-WAGONER- 325 AM CST SUN MAR 6 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * AFFECTED AREA...IN OKLAHOMA...NOWATA...CRAIG...OTTAWA... ROGERS...MAYES...AND WAGONER COUNTIES. * WIND...SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH. * HUMIDITY...MINIMUM VALUES NEAR 25 PERCENT. * TEMPERATURE...HIGHS IN THE LOW TO MID 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. && $$
1 follow-up statement
624 WWUS84 KTSA 070116 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 716 PM CST SUN MAR 6 2016 OKZ054>062-064>067-070230- /O.EXP.KTSA.FW.W.0010.000000T0000Z-160307T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- CREEK-OKFUSKEE-OKMULGEE-WAGONER- 716 PM CST SUN MAR 6 2016 ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA... CRITICAL FIRE WEATHER CONDITIONS WILL GRADUALLY EASE THROUGH THE EVENING AS LOW LEVEL MOISTURE CONTINUES TO INCREASE...RESULTING IN RISING HUMIDITY LEVELS. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE NIGHT HOWEVER WITH OCCASIONAL GUSTS AROUND 30 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:03 AM CST, 22 minutes earlier.
Area forecast discussion, Mar 6, 3:03 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
303 AM CST SUN MAR 6 2016
.DISCUSSION...
Extreme fire weather conditions later today are the immediate
forecast concerns, with a transition to a focus on the well
advertised active weather pattern for next week. Red Flag
conditions are expected to be neared or met across a good chunk
of northeast Oklahoma, generally north and west of a line from
Okemah to Miami. Winds will become strong and gusty from the south
to southwest by late morning, as 45 to 50 kt winds estimated just
off the surface on current KINX and KTLX VAD wind profiles begin
to mix downward. Wind gusts in excess of 40 mph will be likely
across much of northeast Oklahoma this afternoon. Although dew
points are beginning to come up some early this morning as a
result of the increasing south winds, mixing should also lead to a
sharp drop in dew points, especially along and west of Highway 75,
during the afternoon, given the magnitude of the dry air aloft
evident on upstream 00Z soundings. Minimum relative humidities
this afternoon should be very near the 25 percent threshold for a
Red Flag Warning, likely more in the 25 to 30 percent range, but
the strength of the winds this afternoon should be more than
enough to overcome the marginal humidities for critical fire
behavior.
Southwesterly flow aloft will develop across the region by Monday,
as the large upper trough begins to move onto the West Coast of
the country. Thunderstorm potential will increase by Monday
afternoon from south to north as a low level jet increases over
eastern Oklahoma, with the greater chances arriving Monday night
and into Tuesday. There is some potential for severe weather with
this activity, especially Monday night, but the strongest storms
should be associated with the dryline, which will remain west of
the forecast area. Beyond Tuesday, it is increasingly likely that
the axis of heaviest rain and greatest flooding potential will set
up along a surface front to the southeast of the forecast area,
although portions of far southeast Oklahoma and northwest Arkansas
should still see substantial rainfall through Wednesday. At least
low shower and thunderstorm chances will persist into next
weekend, as the main upper low will be slow to move from the
southwestern United States through portions of Texas and into the
southeastern United States.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 60 70 60 / 0 10 20 60
FSM 73 55 71 57 / 0 10 20 80
MLC 73 61 68 61 / 0 10 40 80
BVO 76 59 69 59 / 0 10 20 60
FYV 69 54 67 57 / 0 10 20 80
BYV 68 53 68 56 / 0 10 20 80
MKO 74 58 69 59 / 0 10 30 80
MIO 75 59 70 59 / 10 10 20 60
F10 73 59 69 60 / 0 10 40 70
HHW 73 58 69 60 / 10 10 30 80
&&
.TSA Watches/Warnings/Advisories...
OK...Wind Advisory from noon today to 7 PM CST this evening for
OKZ054>067-070-071.
AR...NONE.
&&
LONG TERM....22Hazardous weather outlook, Mar 5, 4:58 PM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 PM CST SAT MAR 5 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061115- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 458 PM CST SAT MAR 5 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... UNSEASONABLY WARM TEMPERATURES CONTINUE THIS AFTERNOON ALONG WITH VERY LOW HUMIDITY VALUES. THIS WILL SUPPORT WILDFIRE STARTS... HOWEVER LIGHT EAST WINDS WILL HELP LIMIT THE FIRE SPREAD POTENTIAL. THE WILDFIRE POTENTIAL WILL DECREASE AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STRONG SOUTHERLY WINDS WILL DEVELOP ON SUNDAY AND CONTINUE INTO MONDAY WITH GUSTS OF 30 TO 40 MPH COMMON. WHILE OVERALL FIRE DANGER WILL REMAIN HIGH...THE POTENTIAL WILL BE REDUCED DURING THIS TIME AS INCREASING LOW LEVEL MOISTURE RESULTS IN HIGHER HUMIDITY. THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY ON SUNDAY...BUT MORE SO LATE MONDAY THROUGH MONDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO WEDNESDAY WITH LOCALLY HEAVY RAINFALL LIKELY. THE HEAVIEST RAINS CURRENTLY APPEAR MOST LIKELY FROM SOUTHEAST OKLAHOMA INTO WESTERN ARKANSAS...AND POINTS FURTHER EAST. THERE WILL ALSO BE SEVERE WEATHER POTENTIAL...PRIMARILY TUESDAY WITH DETAILS TO BE REFINED IN LATER OUTLOOKS. UNSETTLED WEATHER CONTINUES FOR LATE WEEK INTO NEXT WEEKEND WITH A CONTINUED CHANCE OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 10:03 PM CST | Fire Weather Watch | TSA | Creek, Okfuskee, Okmulgee, Pawnee, Tulsa, Washington | 5 hr |
| Mar 6, 3:24 AM CST | Wind Advisory | TSA | Craig, Creek, Delaware, McIntosh, Mayes, Muskogee and 9 more | 16 hr |
Nearby
Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.